ADVERTISEMENT

Q. I get a lot of unrealistic thoughts and mood swings. Please help.

Answered by
Dr. Padmapriya Chandran
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 25, 2017 and last reviewed on: Sep 25, 2021

Hi doctor,

I am a 22 year old male, I get a lot of unrealistic thoughts, and they consume a lot of my time; as a result, I suffer in studies. I feel as if I am in a different world when I watch movies or traveling or listening to music. I saw a girl's video online, I watched her dance and became her fan. I know she is not my girlfriend, but when she posted a photo with her boyfriend, I was heart broken. I feel sad that I am not a famous personality, and I sleep a lot because of sadness. I think it is true that the world is a sad place, full of misery. I mean happiness is not permanent like I scored good marks, but happiness fades away in a couple of days. I want to do something great which nobody else has done.

#

Hi,

Welcome to icliniq.com.

  • You seem to be suffering from a labile mood, characterized by frequent mood swings. This can hamper your progress and it has to be treated.
  • You require a mood stabilizer, I suggest you try taking the following.
  1. Tablet Dicorate ER (Divalproex) 500 mg, once daily.
  2. Tablet Sizodon LS (combination of Risperidone and Trihexyphenidyl), one tablet at night.
  3. Tablet Clonotril (Clonazepam) 0.5 mg, at night.
  • Take these medicines for two weeks. Consult your specialist doctor, discuss with him or her and then start taking the medicines after their consent. Get a thyroid function test done.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

Hello doctor,

Thank you for the reply. Do I have to take all three tablets at the same time? Everybody else told me that there is nothing to worry about, this is normal. But, when I searched about labile mood characteristic, it seems correct. That is why you are a doctor, and others are not. So, I am not mentally ill, right?

#

Hi,

Welcome back to icliniq.com.

  • Yes, you can take these medications together after consulting your doctor. Just continue the medications, and you will be alright in some time.
  • Mood stabilizer will prevent any further fluctuations in your mood. But, you may have to be on regular follow-up.
  • I also advise you to remain abstinent from any substance abuse, if you use any.

For further queries consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How to overcome my mood swings and change my behavior?

, can be used for depression and anxiety ... Regular use of these drugs will help to reduce anxiety and depression symptoms ...   Read full

Is it safe to take Risperidone for hallucination for a long time?

.. usually required for long-term. But if the person is suffering from acute and transient psychotic disorders, then these drugs are used for three months to one year depending upon the situation. After completing the drug treatment, relapse of psych...   Read full

Depression - Awareness, Self-Diagnosis, and Treatment Modalities

.. top five causes of morbidity in today’s world. It remains largely undiagnosed and underreported because of a lack of adequate knowledge, both among the patients as well as the physicians. It is majorly characterized by the presence of a continuo...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.